Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 12, 2010, 3:05 PM MDT for 6 counties in Colorado. It took effect at Apr 13, 2010, 11:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2010, 3:05 PM MDT (21:05 UTC)
- In effect from
- Apr 13, 2010, 11:00 AM MDT
- Expired
- Apr 13, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:48 PM MDT | NON-TSTM WND GST 56 | 3 Ese Hoehne, CO | TAD ASOS |
| Apr 13, 12:56 PM MDT | NON-TSTM WND GST 66 | 2 S Peterson Afb, CO | COS ASOS |
| Apr 13, 1:24 PM MDT | NON-TSTM WND GST 54 | 5 Nne La Junta, CO | LHX ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS85 KPUB 122105 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO ...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT ...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH WIND GUSTS AS HIGH AS 40 TO 50 MPH. RELATIVE HUMIDITIES WILL DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-131315- /O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 305 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226-233>236-130200- /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 305 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...233...234...235...236 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
645 WWUS85 KPUB 122138 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO ...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT ...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH WIND GUSTS AS HIGH AS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-131400- /O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 338 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226-233>236-130200- /O.COR.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 338 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...233...234...235...236 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 30 TO 40 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
286 WWUS85 KPUB 130238 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MDT MON APR 12 2010 ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... ...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .RED FLAG CONDITIONS HAVE ENDED ACROSS ALL OF SOUTHERN COLORADO THIS EVENING...AS RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT OVER THE ENTIRE AREA. WINDS WILL REMAIN GUSTY TOMORROW AFTERNOON...WITH GUSTS AS HIGH AS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL DECREASE AS WELL...FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-131845- /O.CON.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 838 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 FOR THIS EVENING...RELATIVE HUMIDITY VALUES HAVE RECOVERED TO ABOVE 15 PERCENT AS OF 8 PM...AND WILL CONTINUE TO INCREASE THROUGH THE NIGHT. ON TUESDAY...WINDS WILL REMAIN GUSTY...ESPECIALLY FROM LATE MORNING INTO THE AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT DURING THE AFTERNOON. WITH LOW HUMIDITY AND GUSTY WINDS... CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
876 WWUS85 KPUB 131005 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 405 AM MDT TUE APR 13 2010 ...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES... SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .WINDS WILL REMAIN GUSTY ACROSS MUCH OF THE DISTRICT TODAY...WITH GUSTS AS HIGH AS 35 TO 50 MPH. RELATIVE HUMIDITIES WILL DECREASE AS WELL... FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-140200- /O.CON.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 405 AM MDT TUE APR 13 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 WINDS WILL REMAIN GUSTY TODAY...ESPECIALLY FROM LATE MORNING INTO THE AFTERNOON. THE INTERSTATE 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT DURING THE AFTERNOON. WITH LOW HUMIDITY AND GUSTY WINDS... CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
824 WWUS85 KPUB 131905 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 105 PM MDT TUE APR 13 2010 ...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONES...226...227...228...229...230...231...232...WHICH INCLUDES... EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES UNTIL 8 PM MDT TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .WINDS WILL REMAIN GUSTY ACROSS MUCH OF THE DISTRICT TODAY...WITH GUSTS AS HIGH AS 35 TO 55 MPH. RELATIVE HUMIDITIES WILL DECREASE AS WELL...FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ226-140200- /O.EXA.KPUB.FW.W.0011.000000T0000Z-100414T0200Z/ NORTHERN EL PASO COUNTY- 105 PM MDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...226 WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON AND EARLY THIS EVENING. PORTIONS OF NORTHERN EL PASO COUNTY WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH LOW HUMIDITY AND GUSTY WINDS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ227>232-140200- /O.CON.KPUB.FW.W.0011.000000T0000Z-100414T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 105 PM MDT TUE APR 13 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 WINDS ARE EXPECTED TO REMAIN GUSTY FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE INTERSTATE 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH LOW HUMIDITY AND GUSTY WINDS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:15 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 12, 1:15 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT MON APR 12 2010 .UPDATE... ...HIGHER FIRE DANGER LIKELY ACROSS A LARGER PORTION OF SOUTHEAST COLORADO... DRIER AIR HAS SPREAD EASTWARD ACROSS A LARGER PORTION OF SOUTHEAST COLORADO THAN ORIGINALLY ANTICIPATED. ARE SITTING AT RH 17% AT BOTH KLAA AND KLHX AS OF 18Z. STRONGEST WINDS HAVE BEEN ACROSS EASTERN AREAS AND BIG QUESTION WILL BE HOW MUCH MOISTURE ADVECTION IN SOUTHERLY FLOW WILL RETURN DURING THE LATE AFTERNOON AND EVENING HOURS. HAVE SPREAD THE RED FLAG WARNING TO ENCOMPASS ALL BUT BACA COUNTY. EASTERN KIOWA AND PROWERS COUNTIES ARE A BIT MARGINAL BUT GIVEN THE KLAA OB AT 18Z HAVE DECIDED TO THROW THEM IN AS WESTERN PORTIONS OF THESE ZONES MAY MEET THE CRITERIA. -KT && .PREV DISCUSSION... /ISSUED 440 AM MDT MON APR 12 2010/ SHORT TERM... (TODAY AND TONIGHT) ..HIGH FIRE DANGER ALONG THE I-25 CORRIDOR TODAY... LOOKS LIKE THE I-25 CORRIDOR...FROM THE PALMER DIVIDE...SOUTH ACROSS COLORADO SPRINGS...PUEBLO AND WALSENBURG...DOWN TO TRINIDAD...WILL SEE RED FLAG CONDITIONS TODAY. TOUGH TO GET MODEL DEWPOINTS DOWN LOW ENOUGH TO SUPPORT RED FLAG CONDITIONS ALONG THE I-25 CORRIDOR... BUT THE WINDS SHOULD BE THERE. THINK THAT THE HUMIDITIES WILL MAKE IT TOO...BASED ON THE TYPICAL BIAS OF THE MODELS TO HOLD DEWPOINTS TOO HIGH DURING FLOW PATTERNS WITH ANY KIND OF DOWNSLOPE COMPONENT. SO...HAVE EXPANDED THE WARNING SOUTH ALONG THE I-25 CORRIDOR...TO INCLUDE THE SOUTHERN FOOTHILL AREAS OF WALSENBURG AND TRINIDAD. HAVE ALSO ADJUSTED MODEL DEWPOINTS DOWN AS NECESSARY IN GRIDDED FORECASTS TO SUPPORT RED FLAG CRITERIA...WHICH IS 15 PERCENT RELATIVE HUMIDITY OR LESS FOR ANY 3 HOURS. AS MENTIONED ABOVE... BELIEVE THAT WINDS WILL MAKE CRITERIA...WHICH IS GUSTS OF 25 MPH OR MORE FOR ANY 3 HOURS. THINK THAT THE FAR EASTERN PLAINS WILL SEE PLENTY OF WIND TO MEET CRITERIA FOR A RED FLAG WARNING TODAY...BUT THE HUMIDITIES WILL BE TOO HIGH THANKS TO AN INFLUX OF LOW MOISTURE STREAMING NORTHWARD FROM TEXAS. SO...NO RED FLAG WARNING FOR THE FAR EASTERN PLAINS. ANOTHER AREA OF INTEREST WITH REGARD TO FIRE WEATHER DANGER TODAY IS THE SAN LUIS VALLEY. THE VALLEY SHOULD MAKE CRITERIA BASED ON WINDS AND HUMIDITY...BUT AT LAST REPORT FUELS ARE STILL NOT CRITICAL THERE. SO...NO RED FLAG THERE EITHER. LATEST RUNS ARE TRENDING A BIT DRIER IN THE PRECIPITATION DEPARTMENT. MODELS KEEP A SHORTWAVE THAT WILL CROSS OUR AREA LATER TODAY AND TONIGHT A BIT FARTHER WEST THAN PREVIOUS RUNS AND THE WAVE LOOKS A BIT LESS INTENSE. CONSEQUENTLY...HAVE TRIMMED BACK POPS...WITH THE BEST ODDS ALONG THE CONTINENTAL DIVIDE...CLOSEST TO THE SHORTWAVE ENERGY. BASICALLY...THE COVERAGE NOW RANGES FROM LIKELY ALONG THE CONTINENTAL DIVIDE...TO SCATTERED ELSEWHERE IN THE MOUNTAINS...TO ISOLATED ACROSS THE HIGH VALLEYS AND PLAINS. SHOWERS AND THUNDERSTORMS SHOULD SPREAD INTO THE MOUNTAINS DURING THE AFTERNOON...WITH ISOLATED ACTIVITY EXTENDING EAST TO THE I-25 CORRIDOR BY THIS EVENING. PRIMARY THREATS FROM THUNDERSTORMS FOR TODAY AND TONIGHT SHOULD BE LIGHTNING...WIND GUSTS TO 55 MPH...AND POSSIBLY SOME SMALL HAIL FROM A FEW STORMS. SNOWFALL IN THE MOUNTAINS LOOKS PRETTY LIMITED FROM THIS SYSTEM DUE TO WARM TEMPERATURES AND LACK OF SUSTAINED DYNAMICS. THE NAM INDICATES 700MB TEMPERATURES OF 6 TO 8C DURING THE ONSET OF PRECIPITATION THIS AFTERNOON...AND ONLY COOLS THINGS TO 0 TO -2C BY TUESDAY MORNING. WITH IT BEING SO WARM...AND THE MAIN SHORTWAVE MOVING THROUGH SO QUICKLY...BELIEVE THAT ACCUMULATIONS WILL BE LIMITED TO THE 1 TO 3 INCH RANGE. ANOTHER CONCERN TODAY IS THE WIND. MID LEVEL FLOW GETS PRETTY STRONG TODAY. 700MB WINDS INCREASE TO BETWEEN 40 AND 55 KNOTS ACROSS THE AREA BY THIS EVENING. COUPLE THIS WITH GOOD MIXING AND WE COULD SEE GUSTS OF 50 TO 60 MPH IN THE MOUNTAIN AREAS...AND FROM 40 TO 55 MPH ACROSS THE LOWER ELEVATIONS...ESPECIALLY NEAR ANY CONVECTIVE PRECIPITATION. SO...ANOTHER WINDY DAY ON TAP. LW LONG TERM... (TUESDAY THROUGH SUNDAY) ..ACTIVE WEATHER PATTERN SETTING UP FOR THE WEEK... THE UPCOMING WEEK LOOKS LIKE IT WILL BE A VERY ACTIVE ONE...AS ALL MODELS POINT TO A HEALTHY PLUME OF GULF MOISTURE STREAMING UP ACROSS CENTRAL TEXAS AND THE PANHANDLES TO RIDE ALONG THE CO/KS BORDER WEEK-LONG. THIS WILL PROVIDE THE FUEL FOR SOME CONVECTION EACH DAY FOR A PORTION OF THE CWA. ONE THING TO NOTE...MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH FRIDAY. TUESDAY...THE LARGE UPPER LOW TRACKES TO THE NE ACROSS THE NORTHERN ROCKIES DURING THE DAY TUESDAY...WITH A 110 KT JET DIGGING TO THE SOUTH OF THE SYSTEM AND LAYING DIRECTLY OVER CO. THE LOW THEN MOVES NORTH ACROSS MT AND INTO CANADA TUE EVE...WITH THE RIGHT REAR QUAD OF THE JET THEN MOVING ACROSS E CO. THIS IS EXPECTED TO PRODUCE 2-5 INCHES OF SNOW ALONG THE CONTDVD...WHILE AT THE SAME TIME PRODUCING STRONG SFC WINDS FOR THE I25 CORRIDOR AND E PLAINS. HOWEVER... FORECAST DEWPOINTS ARE A BIT HIGHER DUE TO THE MOISTURE PLUME OVER THE EAST...AND FEEL THAT THE HIGHER RH LEVELS WILL KEEP THE AREA OUT OF CRITICAL FIRE WX CONDITIONS. THIS WILL HAVE TO BE WATCHED THOUGH...SINCE THE MODELS ARE HAVING A HARD TIME WITH DEWPOINTS BEING FORECAST TOO MOIST. WEDNESDAY...SOMEWHAT QUIETER DAY EXPECTED FOR WED...WITH GENERALLY LIGHTER SW FLOW ALOFT ACROSS THE 4 CORNERS. HOWEVER...THE GULF PLUME WILL STILL KEEP THE THREAT OF ISOLATED TO LOW SCATTERED CONVECTION OVER FAS E CO. THURSDAY AND FRIDAY...VERY WARM DAYS FORECAST TO END THE WORK WEEK. A DISTURBANCE ALOFT KICKS UP THE CONVECTION POTENTIAL FOR THE PLAINS ON THU...THEN ON FRI THE NEXT UPPER SYSTEM TO APPROACH CO MOVES ONSHORE ACROSS CA AND STRENGTHENS OVER THE GREAT BASIN. THIS AMPLIFIES THE RIDGE OVER THE REGION AND SLIDES THE RIDGE AXIS TO THE EAST INTO THE CENTRAL US. BY FRI CONVECTIVE POTENTIAL SPREADS TO ALL OF THE FORECAST AREA. SATURDAY AND SUNDAY...GFS AND ECMWF MODELS BEGIN TO VARY ON SATURDAY...BUT THE CONSENSUS IS THAT UNSETTLED WEATHER CONTINUES FOR SAT AND SUN. GFS TAKES THE GREAT BASIN SYSTEM AND MOVES IT DIRECTLY ACROSS CO AS AN OPEN WAVE...WHICH WOULD MEAN WIDESPREAD LIGHT PCPN. ECMWF ON THE OTHER HAND IS A LITTLE SLOWER AND STRONGER WITH THE SYSTEM...DROPPING IT FURTHER SOUTH ACROSS NV AND AZ. THIS COULD MEAN MORE SIGNIFICANT MOISTURE FOR AT LEAST THE MT AREAS. THEREFORE...LITTLE CHANGE TO THE WEEKEND GRIDS. 27 AVIATION... CONCERNS TODAY INCLUDE STRONG GUSTY WINDS...WITH GUSTS OF 50 TO 60 MPH POSSIBLE IN THE MOUNTAINS...AND GUSTS OF 40 TO 55 MPH POSSIBLE ACROSS THE LOWER ELEVATIONS. LATER TODAY AND TONIGHT...A SHORTWAVE WILL APPROACH THE AREA FROM THE GREAT BASIN...BRINGING WIDESPREAD PRECIPITATION TO AREAS ALONG THE CONTINENTAL DIVIDE...AND MORE ISOLATED ACTIVITY FARTHER EAST. WIDESPREAD MVFR/IFR AND LOCAL LIFR CONDITIONS WILL BE POSSIBLE IN PRECIPITATION ALONG THE CONTINENTAL DIVIDE...WITH SPOTTY MVFR/IFR CONDITIONS POSSIBLE FARTHER EAST. ALSO...A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM THIS AFTERNOON INTO THIS EVENING...WITH THE PRIMARY THREATS LIGHTNING...WIND GUSTS TO 55 MPH...AND POSSIBLY SOME SMALL HAIL FROM A FEW STORMS. ON A FINAL NOTE...PREVIOUS FORECASTS CUT BACK ON LOW CLOUDS ACROSS THE PLAINS FOR THIS MORNING AND THIS CONTINUES TO LOOK GOOD AT THE PRESENT TIME. HOWEVER...THERE ARE SOME PATCHES OF LOW CLOUDS SHOWING UP IN IMAGERY AROUND THE DALHART AND CLAYTON AREAS...AND ALSO AROUND DODGE CITY...SO THE LOW LEVEL MOISTURE AND STRATUS IS CLOSE. IT WOULD NOT BE OUT OF THE QUESTION TO SEE SOME PATCHY LOW CLOUDS DEVELOP OVER THE FAR SOUTHEASTERN CORNER OF COLORADO THIS MORNING...ESPECIALLY OVER BACA COUNTY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>236. && 31/77
Hazardous weather outlook, Apr 12, 12:41 PM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1241 PM MDT MON APR 12 2010 COZ058>089-093>099-131845- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1241 PM MDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH FIRE DANGER IS EXPECTED ALONG AND NEAR THE I-25 CORRIDOR... AND ACROSS MOST OF THE SOUTHEAST COLORADO PLAINS INTO EARLY THIS EVENING. A COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS WILL ALLOW FOR EXTREME FIRE BEHAVIOR IN THE EVENT OF A FIRE. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A FEW THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING...WIND GUSTS TO 55 MPH...AND POSSIBLY SOME SMALL HAIL. AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS COLORADO LATER TODAY AND TONIGHT...SNOW WILL FALL ALONG THE CONTINENTAL DIVIDE...WITH ACCUMULATIONS OF 1 TO 4 INCHES POSSIBLE BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE AREA THROUGH TUESDAY... PRODUCING SCATTERED THUNDERSTORMS...WITH 2 TO 5 INCHES OF SNOW IN THE MOUNTAINS. THE PRIMARY THREATS WITH THIS SYSTEM INCLUDE LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER...THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE TUESDAY AFTERNOON AND INTO THE EVENING ACROSS THE FAR EASTERN PLAINS...WHERE THERE IS INCREASED SHEAR AND BETTER MOISTURE. STRONG AND GUSTY WINDS WILL BE FOUND ACROSS THE AREA TUESDAY WITH SOME GUSTS OF 50 TO 60 MPH POSSIBLE. A COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL LEAD TO ANOTHER DAY OF HIGH FIRE DANGER ALONG THE INTERSTATE 25 CORRIDOR AS WELL AS OVER CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES. MORE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THE REST OF THE WEEK...WITH THE FOCUS AREA BEING THE SOUTHEAST CORNER OF THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND TONIGHT. 28/28
In the hours before
Local storm report, Apr 12, 11:32 AM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST 6 W WESTCLIFFE 38.13N 105.58W
04/12/2010 M68 MPH CUSTER CO TRAINED SPOTTER
&&
28Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.